Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 333, NWS Tulsa, OK

June 30, 2009Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2009, 5:56 PM CDT for Adair County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2009, 5:56 PM CDT (22:56 UTC)
Expired
Jun 30, 2009, 6:32 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:00 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 30, 3:00 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT TUE JUN 30 2009

.DISCUSSION...
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS
AFTERNOON IN THE VICINITY OF AN OUTFLOW BOUNDARY
ACROSS WESTERN ARKANSAS AND NEAR A FRONTAL BOUNDARY
THAT EXTENDS FROM NEAR SAINT LOUIS SOUTHWESTWARD
ACROSS SOUTHEASTERN KANSAS AND INTO CENTRAL OKLAHOMA.
ADDITIONAL THUNDERSTORMS ARE EXPECTED IN THE VICINITY
OF THESE BOUNDARIES THROUGH THIS EVENING. SOME OF THESE
STORMS COULD BECOME SEVERE WITH STRONG WINDS THE MAIN
CONCERN. LOCAL CONVECTIVE TOOLS SUGGEST THAT DOWNBURST
WINDS OF AROUND 85 MPH WILL BE POSSIBLE. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS
OF DAYTIME HEATING.

MORE HOT WEATHER IS ON TAP FOR THE AREA THROUGH THE 4TH OF JULY.
HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN
TO INCREASE ON FRIDAY AS THE FRONT THAT MOVES THROUGH THE AREA
TODAY/TONIGHT MOVES BACK TO THE NORTH. THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL REMAIN IN THE FORECAST INTO EARLY NEXT
WEEK AS THE UPPER RIDGE WEAKENS AND ALLOWS SEVERAL SHORTWAVES
TO MOVE ACROSS THE REGION. THIS WILL ALSO KEEP TEMPERATURES
FROM GETTING TOO OUT OF HAND LATE THIS WEEKEND AND INTO
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  94  70  99 /  20  10   0  10
FSM   69  95  67  98 /  40  10   0  10
MLC   70  97  67 100 /  40   0  10  10
BVO   65  93  62  99 /  10  10   0  10
FYV   62  90  58  92 /  40  10   0  10
BYV   63  88  60  90 /  40  10   0  10
MKO   66  92  65  98 /  40  10   0  10
MIO   63  90  61  96 /  20  10   0  10
F10   68  95  67  99 /  20  10   0  10
HHW   73  98  68 101 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....10
Hazardous weather outlook, Jun 30, 5:00 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE JUN 30 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE JUN 30 2009

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
               WEST CENTRAL ARKANSAS. .
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...LIMITED.
AREA...EAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
HIGH TEMPERATURES THIS AFTERNOON WILL CONTINUE INTO THE EVENING
WITH HEAT INDEX READINGS RANGING FROM THE UPPER 90S TO AROUND 102
DEGREES OVER MUCH OF EAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
A COLD FRONT IS SLOWLY DRIFTING SOUTH THROUGH THE REGION AND
EARLY THIS EVENING WAS LOCATED FROM NEAR BRANSON MISSOURI ACROSS
THE NORTHWEST CORNER OF ARKANSAS TO NEAR TAHLEQUAH AND OKMULGEE.
THE COLD FRONT WAS TRIGGERING WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS. SOME THUNDERSTORMS WILL LIKELY BE SEVERE WITH
STRONG OUTFLOW WINDS BEING THE LARGEST THREAT. THE THUNDERSTORMS
WILL DIMINISH RAPIDLY WITH THE LOSS OF HEATING AT SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF NORTHWEST FLOW ALOFT WILL BRING INTERVALS OF
CONVECTIVE STORM COMPLEXES FROM KANSAS INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FRIDAY THROUGH MONDAY. FAR NORTHERN AND
NORTHEASTERN AREAS WILL HAVE THE BEST CHANCES FOR THESE THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 30, 2:11 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE JUN 30 2009

ARZ002-302000-
CARROLL AR-
211 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 211 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTH OF OAK GROVE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...
DENVER...OSAGE...GREEN FOREST...DELMAR...CONNOR...CARROLLTON...
RULE...COIN AND URBANETTE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. STRONG
WINDS WILL LIKELY OCCUR WELL AHEAD OF THE PRECIPITATION. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

LAT...LON 3613 9329 3613 9339 3650 9357 3650 9330
      3649 9329 3616 9328
TIME...MOT...LOC 1911Z 312DEG 25KT 3659 9340
Special weather statement, Jun 30, 3:50 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE JUN 30 2009

OKZ064>066-302115-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
350 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OKMULGEE AND SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 350 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF MILFAY TO 7 MILES WEST OF
SLICK TO 4 MILES EAST OF SLICK...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...MASON...
OKFUSKEE...WELTY...MILFAY AND SLICK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3578 9661 3580 9635 3579 9612 3553 9602
      3553 9636 3552 9662
TIME...MOT...LOC 2050Z 357DEG 7KT 3577 9660 3577 9639
          3576 9621
Special weather statement, Jun 30, 4:15 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE JUN 30 2009

ARZ001-010-302145-
BENTON AR-WASHINGTON AR-
415 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON AND SOUTHWESTERN BENTON

AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF LAKE FRANCIS...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...
HARMON...LAKE FRANCIS...GALLITIN...FAYETTEVILLE...LINCOLN...PRAIRIE
GROVE...FARMINGTON...HOGEYE...CANEHILL...SUMMERS...RHEA...VINEY
GROVE...CINCINNATI...WEDINGTON...SAVOY AND WHEELER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3614 9425 3605 9412 3585 9434 3596 9448
      3614 9456 3622 9448
TIME...MOT...LOC 2115Z 309DEG 22KT 3614 9446
Special weather statement, Jun 30, 4:28 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT TUE JUN 30 2009

OKZ068-069-302215-
ADAIR OK-CHEROKEE OK-
428 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     EASTERN CHEROKEE

AT 428 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SCRAPER TO 5 MILES WEST OF
BALLARD TO WATTS...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...BARON...CHRISTIE...PROCTOR...
WESTVILLE...BALLARD...WATTS...TAHLEQUAH...ELDON AND SCRAPER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3611 9495 3615 9456 3592 9452 3589 9498
TIME...MOT...LOC 2128Z 351DEG 11KT 3606 9492 3611 9468
          3609 9455
Special weather statement, Jun 30, 5:14 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT TUE JUN 30 2009

ARZ010-302245-
WASHINGTON AR-
514 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHERN WASHINGTON

AT 514 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF WOOLSEY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WINSLOW...WEST FORK...
BLACKBURN...HOGEYE...STRICKLER...BRENTWOOD...WOOLSEY AND WYOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3577 9409 3576 9426 3576 9428 3588 9439
      3599 9425 3588 9402
TIME...MOT...LOC 2214Z 316DEG 22KT 3587 9422

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:50 PM CDTSpecial Weather StatementTSAOkfuskee25 min
Jun 30, 4:28 PM CDTSpecial Weather StatementTSAAdair47 min
Jun 30, 4:39 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee56 min
Jun 30, 5:10 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee50 min
Jun 30, 6:01 PM CDTSpecial Weather StatementTSAMuskogee29 min
Jun 30, 6:20 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah55 min
Jun 30, 7:16 AM CDTSpecial Weather StatementTSACarroll44 min
Jun 30, 7:32 AM CDTSevere Thunderstorm WarningTSACarroll43 min
Jun 30, 2:11 PM CDTSpecial Weather StatementTSACarroll49 min
Jun 30, 2:19 PM CDTSevere Thunderstorm WarningTSACarroll36 min
Jun 30, 4:15 PM CDTSpecial Weather StatementTSAWashington30 min
Jun 30, 4:49 PM CDTSevere Thunderstorm WarningTSAWashington26 min
Jun 30, 5:14 PM CDTSpecial Weather StatementTSAWashington31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.